Alert archive / Minnesota / Winter Storm Watches in 2007
Winter Storm Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Feb 27, 2007, 4:07 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 28, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 28, 2007, 6:00 AM CST
- Expired
- Feb 27, 2007, 1:42 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 271007 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 407 AM CST TUE FEB 27 2007 ...ANOTHER WINTER STORM HEADED THIS WAY... .A WINTER STORM WATCH HAS BEEN POSTED FOR CENTRAL AND SOUTHERN MINNESOTA FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON. A WINTER STORM WATCH HAS BEEN POSTED FOR WEST CENTRAL WISCONSIN FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON. A COMPLEX STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY REGION FROM THE SOUTHERN PLAINS FROM WEDNESDAY INTO FRIDAY. THE INITIAL SURGE OF MOISTURE WILL SPREAD SNOW INTO WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA BY WEDNESDAY MORNING. THE SNOW WILL MOVE NORTH AND EAST DURING THE DAY AND REACH WEST CENTRAL WISCONSIN BY AFTERNOON. THE SNOW WILL CONTINUE ACROSS MUCH OF THE AREA WEDNESDAY NIGHT. SOME FREEZING RAIN IS POSSIBLE OVER FAR SOUTHERN MINNESOTA LATE WEDNESDAY AND WEDNESDAY NIGHT. OVERALL... THERE IS THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW ON WEDNESDAY ACROSS CENTRAL AND SOUTHERN MINNESOTA AND ACROSS WEST CENTRAL WISCONSIN WEDNESDAY NIGHT. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM MISSOURI INTO WISCONSIN FROM THURSDAY INTO FRIDAY. SNOW...HEAVY AT TIMES...WILL DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. SIX TO 12 INCHES OF NEW SNOW MAY OCCUR DURING THIS PERIOD. IN ADDITION...THERE WILL BE INCREASING WIND...ESPECIALLY ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL AREAS OF MINNESOTA...WITH CONSIDERABLE BLOWING AND DRIFTING SNOW OCCURRING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS DEVELOPING WINTER STORM. MNZ041>045-047>070-073>078-082>085-091>093-271815- /O.NEW.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 407 AM CST TUE FEB 27 2007 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON. SIGNIFICANT SNOWFALL IS POSSIBLE OVER CENTRAL AND SOUTHERN MINNESOTA FROM WEDNESDAY INTO FRIDAY. THE SNOW WILL COME IN TWO ROUNDS. THE FIRST WILL BE ON WEDNESDAY WHEN SIX OR MORE INCHES ARE POSSIBLE. THERE COULD ALSO BE SOME FREEZING RAIN OVER FAR SOUTHERN MINNESOTA. A BRIEF BREAK IN THE SNOW MAY OCCUR WEDNESDAY NIGHT..ESPECIALLY OVER WEST CENTRAL THROUGH SOUTH CENTRAL AREAS OF MINNESOTA. HOWEVER...THE POTENTIAL FOR MORE HEAVY SNOW WILL SPREAD BACK IN ACROSS THE AREA THURSDAY THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM MISSOURI INTO WISCONSIN. SIX TO 12 INCHES OF SNOW COULD OCCUR DURING THIS PERIOD. IN ADDITION...THERE WILL BE INCREASING WIND...ESPECIALLY ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL AREAS OF MINNESOTA...WITH CONSIDERABLE BLOWING AND DRIFTING SNOW OCCURRING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WIZ014>016-023>028-271815- /O.NEW.KMPX.WS.A.0003.070301T0000Z-070303T0000Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 407 AM CST TUE FEB 27 2007 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON. SIGNIFICANT SNOWFALL IS POSSIBLE OVER WEST CENTRAL WISCONSIN FROM WEDNESDAY NIGHT INTO FRIDAY. THE SNOW WILL BEGIN WEDNESDAY AFTERNOON AND COULD BECOME HEAVY ACROSS THE AREA BY WEDNESDAY NIGHT. SIX OR MORE INCHES MAY ACCUMULATE BY THURSDAY MORNING. THE POTENTIAL FOR MORE HEAVY SNOW WILL DEVELOP AGAIN ON THURSDAY AND LAST THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM MISSOURI INTO CENTRAL WISCONSIN. SIX TO 12 INCHES OF SNOW COULD OCCUR DURING THIS PERIOD. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAH
2 follow-up statements
000 WWUS43 KMPX 271755 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CST TUE FEB 27 2007 ...WINTER STORM STILL ON TRACK FOR MINNESOTA AND WISCONSIN... .WINTER STORM WATCHES REMAIN IN EFFECT FOR CENTRAL AND SOUTHERN MINNESOTA FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON. A WINTER STORM WATCH HAS BEEN POSTED FOR WEST CENTRAL WISCONSIN FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON. SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY MORNING AND INTO THE EAST DURING THE AFTERNOON. SNOW SHOULD BEGIN ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...AND MONTEVIDEO BEFORE NOON. ACCUMULATING SNOW SHOULD REACH PLACES SUCH AS ST. CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE AFTERNOON RUSH HOUR. WESTERN WISCONSIN SHOULD SEE ACCUMULATING SNOW DEVELOP EARLY WEDNESDAY EVENING. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE AREA INTO EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS THE POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALLS MAY CLIMB INTO THE 1 FOOT RANGE IN SOME AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON INTO FRIDAY MAY CAUSE BLOWING AND DRIFTING SNOW. THESE WINTER STORM WATCHES WILL LIKELY BE UPGRADED TO WINTER STORM WARNING. PERSONS PLANNING TRAVEL ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS DEVELOPING WINTER STORM. MNZ041>045-047>070-073>078-082>085-091>093-280200- /O.CON.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 1155 AM CST TUE FEB 27 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON. NOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY MORNING AND INTO THE EAST DURING THE AFTERNOON. SNOW SHOULD BEGIN ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...AND MONTEVIDEO BEFORE NOON. ACCUMULATING SNOW SHOULD REACH PLACES SUCH AS ST. CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE AFTERNOON RUSH HOUR. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE AREA INTO EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS THE POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALLS MAY CLIMB INTO THE 1 FOOT RANGE IN SOME AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON INTO FRIDAY MAY CAUSE BLOWING AND DRIFTING SNOW. THESE WINTER STORM WATCHES WILL LIKELY BE UPGRADED TO WINTER STORM WARNING. PERSONS PLANNING TRAVEL ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS DEVELOPING WINTER STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WIZ014>016-023>028-280200- /O.CON.KMPX.WS.A.0003.070301T0000Z-070303T0000Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1155 AM CST TUE FEB 27 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON. SIGNIFICANT SNOWFALL IS POSSIBLE OVER WEST CENTRAL WISCONSIN FROM WEDNESDAY NIGHT INTO FRIDAY. THE SNOW WILL BEGIN WEDNESDAY AFTERNOON AND COULD BECOME HEAVY ACROSS THE AREA BY WEDNESDAY NIGHT. SIX OR MORE INCHES MAY ACCUMULATE BY THURSDAY MORNING. THE POTENTIAL FOR MORE HEAVY SNOW WILL DEVELOP AGAIN ON THURSDAY AND LAST THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM MISSOURI INTO CENTRAL WISCONSIN. SIX TO 12 INCHES OF SNOW COULD OCCUR DURING THIS PERIOD. IN ADDITION...GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY INTO FRIDAY WHICH COULD CAUSE BLOWING AND DRIFTING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BAP
000 WWUS43 KMPX 271942 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 142 PM CST TUE FEB 27 2007 ...WINTER STORM WATCHES BEING UPGRADED TO WINTER STORM WARNINGS... .WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD. PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY SNOW AS WELL AS INCREASING WINDS. SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY MORNING AND INTO EASTERN MINNESOTA DURING THE AFTERNOON. SNOW SHOULD BEGIN ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...ST. JAMES AND MONTEVIDEO BEFORE NOON. ACCUMULATING SNOW SHOULD REACH PLACES SUCH AS ST. CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE AFTERNOON RUSH HOUR. WESTERN WISCONSIN SHOULD SEE ACCUMULATING SNOW DEVELOP EARLY WEDNESDAY EVENING. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE AREA INTO EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS THE POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALL AMOUNTS ARE EXPECTED TO CLIMB INTO THE 1 FOOT RANGE IN MANY AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON INTO FRIDAY WILL CAUSE BLOWING AND DRIFTING SNOW. MNZ041-047-048-054>057-064-065-073-074-082-091-280345- /O.UPG.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/ /O.NEW.KMPX.WS.W.0003.070228T1200Z-070303T0000Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 142 PM CST TUE FEB 27 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD. PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY SNOW AS WELL AS INCREASING WINDS. SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY MORNING AND INTO EASTERN MINNESOTA DURING THE AFTERNOON. SNOW SHOULD BEGIN ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...ST. JAMES AND MONTEVIDEO BEFORE NOON. SNOWFALL MAY REACH NEARLY 6 INCHES IN WEST CENTRAL MINNESOTA BY WEDNESDAY EVENING. ADDITIONAL SNOWS WILL ARRIVE THURSDAY AND THURSDAY NIGHT AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE AREA INTO WISCONSIN. SEVERAL MORE INCHES ARE EXPECTED ALONG WITH INCREASING NORTH WINDS WHICH WILL CAUSE BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-280345- /O.UPG.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/ /O.NEW.KMPX.WS.W.0003.070228T1800Z-070303T0000Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA 142 PM CST TUE FEB 27 2007 ...WINTER STORM WARNING IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD. PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY SNOW AS WELL AS INCREASING WINDS. SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY MORNING AND INTO EASTERN MINNESOTA DURING THE AFTERNOON. ACCUMULATING SNOW SHOULD REACH PLACES SUCH AS ST. CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE AFTERNOON RUSH HOUR AND CONTINUE INTO WEDNESDAY NIGHT. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE AREA INTO EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS THE POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALL AMOUNTS ARE EXPECTED TO CLIMB INTO THE 1 FOOT RANGE IN MANY AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON INTO FRIDAY WILL CAUSE BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WIZ014>016-023>028-280345- /O.UPG.KMPX.WS.A.0003.070301T0000Z-070303T0000Z/ /O.NEW.KMPX.WS.W.0003.070301T0000Z-070303T0000Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 142 PM CST TUE FEB 27 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD. PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY SNOW AS WELL AS INCREASING WINDS. SIGNIFICANT SNOWFALL IS POSSIBLE OVER WEST CENTRAL WISCONSIN FROM WEDNESDAY EVENING INTO FRIDAY. THE SNOW WILL BEGIN WEDNESDAY AFTERNOON AND COULD BECOME HEAVY ACROSS THE AREA BY WEDNESDAY NIGHT. SIX OR MORE INCHES MAY ACCUMULATE BY THURSDAY MORNING. THE POTENTIAL FOR MORE HEAVY SNOW WILL DEVELOP AGAIN ON THURSDAY AND LAST THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM MISSOURI INTO CENTRAL WISCONSIN. SIX TO 12 INCHES OF SNOW COULD OCCUR DURING THIS PERIOD. IN ADDITION...GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY INTO FRIDAY WHICH COULD CAUSE BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 3:04 PM CST, 13 hours 3 minutes earlier.
Area forecast discussion, Feb 26, 3:04 PM CST, 13 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 304 PM CST MON FEB 26 2007 .DISCUSSION... CONFIDENCE CONTINUES TO GROW REGARDING THE POTENTIAL FOR ANOTHER SIGNIFICANT WINTER WEATHER EVENT FROM WEDNESDAY THROUGH FRIDAY. THE STORM SYSTEM OF INTEREST IS CURRENTLY RESIDING JUST OFF THE COAST OF THE PACIFIC NORTHWEST...AND WILL TAKE SHAPE OVER THE NEXT 48 HOURS AS IT CROSSES THE ROCKY MOUNTAINS. AS WAS THE CASE WITH THE LAST STORM...THE PRECIP SHOULD ARRIVE IN TWO WAVES. NAM/GFS/UKMET/ENSEMBLES ARE FAIRLY UNIFORM IN BRINGING THE FIRST BOUT IN ON TUESDAY NIGHT INTO WEDNESDAY...AS STRONG WARM AIR ADVECTION NOSES INTO THE AREA...AND IS ACCOMPANIED BY IMPRESSIVE ISENTROPIC LIFT ON THE 290K SURFACE. THERE WILL LIKELY BE A BREAK LATE WEDNESDAY...UNTIL THE MAIN LOW ARRIVES ON THURSDAY. SEVERAL FACTORS ARE POINTING TOWARD A NOTABLE WINTER EVENT. INTENSE CYCLOGENSIS IS PROGGED TO OCCUR WITH THE LOW CENTER AS IT TRACKS FROM SW IA TO CENTRAL WI...WITH A HEALTHY SIX HOUR PRESSURE RISE/FALL COUPLET ON THE ORDER OF 10-12MB. IN ADDITION...THE NAM SHOWS A COUPLED JET STRUCTURE OVERHEAD FOR THURSDAY...WITH A REMARKABLE COUPLET OF LAYER CONVERGENCE/DIVERGENCE CENTERED ON THE CWA. IN ADDITION...FAVORABLE TEMPERATURES IN THE DENDRITIC GROWTH LAYER INDICATE THE POTENTIAL FOR ENHANCED SNOWFALL AMOUNTS. WHILE IT IS STILL TOO EARLY TO HONE IN ON EXACT ACCUMULATIONS...WARNING CRITERIA AMOUNTS APPEAR IMMINENT UNLESS SOMETHING MAJOR CHANGES. HAVE ALSO INCLUDED THE MENTION OF BLOWING SNOW WITH AN INTENSE PRESSURE GRADIENT ON THURSDAY INTO FRIDAY. IN THE NEAR TERM...THE INFLUENCE OF THE LINGERING NEGATIVELY TILTED TROUGH WILL WARRANT THE CONTINUED INCLUSION OF LOW SNOW/FLURRY CHANCES INTO TUESDAY. WILL CONTINUE TO EXPERIENCE A LOW DIURNAL/NOCTURNAL VARIATION IN TEMPERATURES UNDER THE STRATUS DECK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS
Hazardous weather outlook, Feb 26, 1:32 PM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 132 PM CST MON FEB 26 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 132 PM CST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER POWERFUL WINTER STORM WILL BE TAKING SHAPE AND MAY DELIVER SNOW TOTALS WHICH COULD RIVAL THOSE WHICH FELL ACROSS THE AREA OVER THE WEEKEND. ONCE AGAIN THE SNOW WILL ARRIVE IN TWO MAIN WAVES. SEVERAL INCHES MAY FALL ON WEDNESDAY INTO WEDNESDAY EVENING...WELL AHEAD OF THE MAIN STORM. THE HIGHER TOTALS ON WEDNESDAY ARE EXPECTED IN WESTERN MINNESOTA. THE STORM WILL STRENGTHEN AS IT LIFTS OUT OF THE CENTRAL PLAINS TOWARD NORTHEAST IOWA ON THURSDAY. HEAVY SNOW IS EXPECTED ACROSS THE AREA THURSDAY INTO EARLY FRIDAY. STRONG NORTH WINDS WILL ALSO ACCOMPANY THIS DEEPENING LOW PRESSURE. IF ANY SLEET OR FREEZING RAIN OCCURS...IT SHOULD BE LIMITED TO AREAS NEAR THE IOWA BORDER. TRAVELERS ARE URGED TO LISTEN FOR LIKELY WINTER STORM WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BAP
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:42 PM CST | Winter Storm Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 3 days |
Nearby
Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.